MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L14MM; SCREW, FIXATION, BONE

STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L14MM; SCREW, FIXATION, BONE
Model Number 656414S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available; device remains implanted in patient.
 
Event or Problem Description
The customer reported that the 2.7 variax cortical screw broke after being put through a plate during a distal orif case.The surgeon had to leave the broken screw in as it would cause more trouble taking it out.
 
Additional Manufacturer Narrative
The reported event could be confirmed, though the product was not returned for evaluation, but the images and event matches the alleged failure mode.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, as indicated in the communication; the bone quality good & taking into consideration it was pre drilled.The probable root cause would be but not limited to; patient factor (hard/dense bone), or predominantly user related (e.G.Position/ angle of implant is incorrect, mislocking over tightening or too high force application) etc.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
BONE SCREW, T8 FULL THREAD, 2.7MM/L14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10855957
Report Number0008031020-2020-02481
Device Sequence Number910231
Product Code HWC
UDI-Device Identifier07613327070873
UDI-Public07613327070873
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2025
Device Model Number656414S
Device Catalogue Number656414S
Device Lot Number1000411901
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1